MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687); Swelling/ Edema (4577)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lab manager.A review of the device history record of the product code/lot # combination was conducted with no finding.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the involved device sheath was removed without the dilator but over the wire.Felt the sheath tug a little so thought there was a spasm and as it was pulled it started to shred.Then the doctor came and pulled it out and it frayed off and was left behind.The doctor thought that the frayed piece was all out of the radial artery.However, the patient was in the hospital and left and within 12 hours came back to hospital with swelling in the arm.The patient was taken to the operating room and the vascular surgeon (va) removed a couple mm of metal left behind from the sheath.Thrombectomy of the right radial and brachial.Patient outcome and arm is now stable.The patient was still in patient care in the hospital but due to a respiratory failure unrelated to the incident.The event occurred intra-operative.The estimated blood loss was less than 250cc's.There is a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the sheath was withdrawn during a patient spasm and due to the increased resistance, the sheath separated.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18157008
Report Number1118880-2023-00430
Device Sequence Number8045889
Product Code DYB
UDI-Device Identifier00389701012377
UDI-Public00389701012377
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C85W
Device Lot Number0000393413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown